MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRILL, 2.75MM, .066 CANNULATION; MANUAL INSTR, GENERAL SURGICAL
Model Number DRILL, 2.75MM, .066 CANNULATION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the submitted radiographic photographic evidence, which shows fragments from the ar-7000-14 drill, 2.75 mm, batch 022451, remaining in the patient, consistent with the reported drill breakage during the procedure.Based on the information provided, which may include the returned device (if available), photographs, videos, event description, and any additional field input, arthrex has determined the most likely cause.The most likely cause is attributed to misuse due to one or more of the following use-related factors: improper bone preparation, misaligned insertion, or prying or leveraging the device with excessive force during insertion, any of which could subject the drill to mechanical overstress, leading to fracture.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during the latarjet surgery, the screws were difficult to insert because the drill was not drilling the holes properly.The following day, an x-ray of the patient revealed that a piece of the drill had broken off and was still lodged inside the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.03-dec-2025 majung - further information received from arthrex es: the patient is experiencing no discomfort.The fragments visible around the screw in the x-rays were caused by the drill.

Brand Name
DRILL, 2.75MM, .066 CANNULATION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23771180
Report Number1220246-2025-05565
Device Sequence Number18799514
Product Code MDM
UDI-Device Identifier00888867040908
UDI-Public(01)00888867040908(11)250307(10)022451
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, 2.75MM, .066 CANNULATION
Device Catalogue NumberAR-7000-14
Device Lot Number022451
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown